Why do they even give
this stuff anymore?!? :trout:
Spiked a bag of Mag on a PTL pt (2g/hr=50mL/hr), went to the bathroom, came out to a pump bleeping. I'm thinking "Occlusion Pt side" or something because it's in the AC.
The other nurse tells me "You ran out of Mag, I took one out of the Pyxis for you" as she's about to spike it (It was bleeping "Air in Line", not "Infusion Complete"). I had nothing to say but "OH MY GOD!" The bag had been hung for no more than 5 minutes!! My heart is racing, my knees feel like they're gonna give out....I'm thinking I just killed this woman.
Turns out the stupid bag sprung a leak (maybe when I spiked it?) and there was about a 490mL puddle on the floor near the pump.
Thank God it was nothing serious...But man....It could have been! My knees are still jello-ish and my heart just settled from out of my throat back into my chest.
Something so potentially dangerous...that has been proven to not be worth the risk as far as effectiveness goes.
May 17, '07
I can certainly empathize with your Oh X! moment. In our facility the patient is not to be left alone under any circumstances while the loading dose is being given. In addition in some facilities, the loading dose is in a separate piggyback bag which I think is a great idea. Of course I'm still a fan of the old Buratrols...you only put an hours worth of IV solution in them at a time. Another effective safety measurs.
Last edit by sirI on May 17, '07
: Reason: TOS